Aa
A
A
Close
Avatar universal
Zoloft Withdrawal Questions
Hello -

Some background...Im a 35yr old woman who's been on/off Zoloft since 2004.  I was first prescribed it for depression (dosage peaked at 100mg).  Took it for a year in conjunction w/going to therapy  and weaned off in mid 2005 w/no issue.  

Later in 2005 I started to experience intense anxiety/panic on my train commute to/from work - typically when the train would be very crowded or when it would stop on the tracks underground or above ground.  Since I couldnt avoid work, I talked to my doctor who said to get back on Zoloft (50 mg this time).  As expected, when I got back on Zoloft the panic/anxiety subsided during those commuting conditions (but never completely went away - just more under control).

I never had problems while on it.  No side effects whatsoever.  And while I was on it I never felt "numb" or "emotionless" like people have described. I guess just better in control of my emotions and very even keel.  

Last fall I started to think about getting off it. Seemed silly to take it just for antcipatory anxiety on the train ride.  And it wasnt totally helping anymore (some panic symptoms would happen when the train would have issues - but I'd just deal w/the symptoms).   I started to take it every other day for about a week or two then over my holiday break from work I just stopped cold turkey,

I never experienced any of the head zapping or other common widthdrawal symptoms I've read about.  In fact I was fine for a couple weeks.  No negative symptoms at all.  

But I've been off it completely for a month now and last week I started to notice changes in my attitude, behavior, etc...  Im WAY more irritable than I was on it.  Negative, agitated, short fuse, etc.. (granted in general Im not a "positve" person and people in general do annoy me :-) but this is amped up. I feel more emotional in general - like a roller coaster.  I'm lashing out at my pets when they misbehave.  Like yelling.  I'm getting pissy w/people at work.  General work **** is REALLY making me angry.  And I find myself crying very easily during movies or songs that arent even necessarily "sad".  

Also I'm gaining weight being off it.  I started exercising the day I stopped taking it (preparing for a triathalon later this year) and Ive been consistently hitting the gym and walking alot and I feel I'm getting heavier/pudgier despite the increased activity.

Are these symptoms normal?  Mood changes?  Weight gain?  

I was online searching for information and found this place.  Then I just lashed out at my cat for doing something not so bad - but my reaction scared me and I felt compelled to post.  

I don't know what to do. Part of me feels like I should just say "screw it" and get back on it.  Maybe just take 25mg for the rest of my life.  Like whats the harm right?  People take daily drugs for all sorts of things (I do for my allergies)

But the rational part of me doesn't want to be tied to a drug for the next 40 years.  

Does anyone have advice or thoughts on when these emotions will end (or will they)?

Thank you for reading.


Cancel
2 Answers
2 Answers
Page 1 of 1
212753 tn?1275076711
I take 2 meds for my bi polar and I will for life. I take them and get on with my life. Its nots o big a deal to take a med to help you feel better. you may want to get your thryoid checked though to be sure there isnt a physical reason for the mood change.
Love Venora
Comment
Cancel
212753 tn?1275076711
Comment
Comment
Submit Comment
Avatar universal
I know how you feel I'm taking Zoloft  for the first time at 37 and not wanting to take it for life. I'm giving myself a year to talk to a therapist and figure out what's going on. I think a big part of my depression was my job I hated it so much I couldn't stand the drive I started thinking of alternative ways to get to work. I didn't have the energy anymore to deal the it..it wasn't really the people it was just me not being fufilled or doing what I wanted to do..I hit brick wall. I too don't want to be tied to a pill for the next 40 years. I am working in the book called Anxiety and Society by Ed Bourne and it says the medication ultimately can do only so much that you really have to find out the root of the depression so that when you wean off the medicine you don't relaspe and have to go back on depression. My advice to you would be to get back in therapy and try to find out what's really the problem. It's probably more than just being anxious during a train ride..
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
406584 tn?1399591666
Blank
10356 commented on READY
10 mins ago
675718 tn?1449992146
Blank
drifter0213 commented on advanced niTD
57 mins ago
2020005 tn?1417986816
Blank
KTowne commented on photo
1 hr ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
1551327 tn?1414146344
Blank
Bubulous
Tompkinsville, KY
Avatar m tn
Blank
Paxiled
Arlington, VA
6726276 tn?1421130268
Blank
CRSeaside
Huntington Beach, CA
1257808 tn?1322765815
Blank
MR_WHY
Other
1415482 tn?1459706314
Blank
Kayannaboo
Kingston, Jamaica
Avatar f tn
Blank
yvonnealderdice
Glasgow, United Kingdom
Depression Community Resources
Top Mood Disorders Answerers
1551327 tn?1414146344
Blank
Bubulous
Tompkinsville, KY
Avatar m tn
Blank
Paxiled
Arlington, VA
6726276 tn?1421130268
Blank
CRSeaside
Huntington Beach, CA
1257808 tn?1322765815
Blank
MR_WHY
Other
1415482 tn?1459706314
Blank
Kayannaboo
Kingston, Jamaica
Avatar f tn
Blank
yvonnealderdice
Glasgow, United Kingdom